MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A registered nurse reported following an intraocular lens (iol) implant procedure, the patient complained of blind spot in center of vision beginning one week post operation for each eye.The lens was explanted and replaced with company lens in a secondary procedure.The clinical reason for the explant was refractive miss.Additional information was requested, but further no information was available.There are two medical device reports associated with this patient.This report is associated with the first eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one another complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating patient's symptoms were resolved.There was no patient harm and patient was not hospitalized as a result of this event.
 
Additional Manufacturer Narrative
The intraocular lens was returned for analysis and the reported complaint could not be confirmed.Intraocular lens returned in 3 segments in a plastic container.A significant amount of solution is dried on the segments.Reported complaint cannot be confirmed.The root cause for the reported complaint "explant, blind spot in center of vision beginning 1 week post operation" could not be determined.An impact to the visual acuity of the patient cannot be verified by examination of the returned product.Based on these investigation findings, we are unable to verify if the intraocular lens contributed to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16128710
Report Number9612169-2023-00039
Device Sequence Number20746796
Product Code POE
UDI-Device Identifier00380652405744
UDI-Public00380652405744
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.185
Device Lot Number25306020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/16/2023
03/31/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/13/2023
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III, CARTRIDGE D; MONARCH III, INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexMale